[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] Stinging bolus, was Set duration's



Buddy, thanks, I will try the shallower insert.  I know it isn't the sub
cutaneous issue, unfortunately I have the "rolls" on several areas!

> ----------
> From: 	email @ redacted[SMTP:email @ redacted]
> Sent: 	Monday, January 19, 1998 5:14 PM
> To: 	email @ redacted
> Subject: 	[IP] Stinging bolus, was Set duration's
> 
> Buddy, Rita and others who experience stinging during boluses:
> 
> I had a similar problem with stinging during boluses (especially large
> boluses - more than 5 units) and followed someone else's tip to fix
> it.
> 
> Try inserting your set at a shallower angle (if using bent needles or
> Comfort / Tender / Sihouette). If using the MiniMed SofSet, try
> inserting
> it in a location with a bit more sub cutaneous tissue (if you have a
> "roll"
> near your abdomen, for example).
> 
> Often, the cause of this "burning" sensation is a set which is
> inserted too
> deeply or at too steep an angle. I don't know if this also accelerates
> or
> signals site loss, as hinted by Buddy (Velosolin).
> 
> This trick made a world of difference to me. I had experienced this
> burning
> only once or twice while on Velosolin, as Buddy did, but with much
> more
> frequency when I switched to Humalog. Now, unless I am careless and
> insert
> at the wrong angle, I do not feel the discomfort.
> 
> Bob Burnett
> mailto:email @ redacted
> 
> >Rita,
> >    I have had had the problem you describe with the stinging during
> a
> >bolus. Whenever this happens to me I immediately have to change sets.
> In my
> >case this is a sign of the site going bad. As I stated before I
> usually get
> >6 days but not always. Today I added some insulin to my reservoir
> and will
> >go to day 7 again.
> >    I experience no swelling at the sight.
> >
> >Good luck,
> >
> >Buddy '-)
> 
> Bob Burnett
> 
> mailto:email @ redacted
>